Jump to content

Adverse reaction after very short time on meds: Quicker taper?


kesh

Recommended Posts

Most tapering advice is for people who have been on medications for a while.

 

I want to know what to do if you have had an adverse reaction after just a week or two of use. Taper or just stop? Talking citalopram with 36 hour half life.

Current daily meds. Citalopram 2.5mg morning. Diazapam 1.5mg evening, Propanalol 40mg split 4x10mg throughout day.

 

Recent meds. Fluoxetine 20mg began 24th Nov 2017, CT on 4th December on medical advice due to bad Akathisia. Citalopram 10mg began on 13th Dec 2017, tapered to 2.5mg by 20th Dec 2017 on medical advice. Diazapam 2mg began on 6th Dec 2017 cut to 1.5 mg on 26th Dec. Propanalol 40mg began on 13th Dec. Zopiclone 3.75 mg began 13th December, used maybe 5 times then quit.

 

Previous history. Tricyclics, Fluoxetine or Citalopram for periods of 6mo to 2yrs over last 25 years. Probably 5 yrs in total. No significant ill effects.

Link to post
Share on other sites
  • Altostrata changed the title to Adverse reaction after very short time on meds: Quicker taper?
  • Administrator

kesh, please read Why taper by 10% of my dosage?

 

If you have been taking a psychiatric drug for a month or more, the scientific literature says you are at risk for withdrawal symptoms when you go off.

 

If you are taking a drug and fairly soon have an adverse reaction, you should go off quickly. How quickly depends on 1) the severity of the adverse reaction; 2) the length of time you have been taking the drug; 3) the size of the dosage.

 

- If it is a severe life-threatening reaction, such as anaphylaxis, you will need to quit the drug immediately and cope with withdrawal symptoms, should they arise.

- If it is a severe reaction such as akathisia or panic attacks, you should immediately reduce the dosage, such as by 25%. If this relieves the symptoms, you are afforded time to go off the rest more gradually.

- If you have started a drug at a high dosage and feel it's too strong for you, you might reduce the dosage, such as by 25%. If this relieves the symptoms, you are afforded time to go off the rest more gradually.

 

Any adverse reaction indicates the dosage is too high. If the reaction is severe, your body is saying it cannot tolerate the drug and you should not take it at all.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites

Thank you

Current daily meds. Citalopram 2.5mg morning. Diazapam 1.5mg evening, Propanalol 40mg split 4x10mg throughout day.

 

Recent meds. Fluoxetine 20mg began 24th Nov 2017, CT on 4th December on medical advice due to bad Akathisia. Citalopram 10mg began on 13th Dec 2017, tapered to 2.5mg by 20th Dec 2017 on medical advice. Diazapam 2mg began on 6th Dec 2017 cut to 1.5 mg on 26th Dec. Propanalol 40mg began on 13th Dec. Zopiclone 3.75 mg began 13th December, used maybe 5 times then quit.

 

Previous history. Tricyclics, Fluoxetine or Citalopram for periods of 6mo to 2yrs over last 25 years. Probably 5 yrs in total. No significant ill effects.

Link to post
Share on other sites
  • 2 weeks later...

Good advice from Alto but get off the benzo as soon as you possibly can. I got hooked in 6 weeks.

Staz.

Dosulepin 75mg 1996 - 1997 tapered off no problem - Prozac sporadic use between 1995 and 2011 usually 9 months then off.

Mirtazapine 2015 tapered off after 4 months no problem -Prozac 20mg 2012-2015 tapered off no problems

Prozac 20mg April 2016-May 2016 stopped ct after 4 weeks due to adverse reaction I believe to be serotnin toxicity due to mirtazapine interaction

Escitlopram 10 mg May 2016 - cut to 5mg May 2016  stopped ct November 2016 no W/d's noted

Lyrica 300mg May 2016 - July 2017 - Taper from Jan to Jul 17 awful taper.

Lofepramine 150mg  November 2016 - January 2017 Swift w/d as it didn't work

Quetiapine 75mg November 2016 changed to 150 XL May2017 changed to 150mg IR July 2017 reduced to in 25mg steps from July to 50mg Oct 17. 37.5mg 12th Nov 17 - 35mg 20 Nov 17 - 30mg 22 Nov 17 - 25mg 24 Nov 17 dropped to 20mg Dec 17, 15mg Jan 18. Current taken at bedtime.

Quetiapine dropped Jan 17th 2018.

Dosulepin 75mg May 2017 - increased in 25mg steps to 175mg Oct 17 Reduced to 150mg Nov 17 current taken at bedtime

Diazepam 15mg May 2016 - c/t'd by shrink after 6 weeks. Reinstated at 12mg after 4 weeks June 16 - current 4mg 3 times a day morning, 2.30pm and bedtime.

Mirtazapine 15mg since March 2015 - current - pooped out within 4 weeks

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy